Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Alpidos

Permanent Dry Eyes After Accutane

  

40 members have voted

  1. 1. I

    • Did not experience dry eyes on accutane
      6
    • Did experience dry eyes on accutane which disappeared after ending course
      8
    • Did experience dry eyes on accutane which did not disappear after ending course
      26


I have been on accutance since july and about one month ago I started to get severely dry eyes. So basically, I'd like to know which of you others experienced this on accutane and which of you still experience it after ending their course, haven't found any reliable statistics on this so thought it'd be a good idea

Edited by Alpidos

Share this post


Link to post
Share on other sites

This board wasn't as active as I thought it would be, if someone could link me a study where they explain why some people experience permanent side effects and some don't please post/PM me.

Share this post


Link to post
Share on other sites

I had dry eyes toward the end of my 2nd course on accutane. I used Systane lubricant eye drops that really helped! Once my course of accutane was over I no longer had dry eyes. Sorry don't know about any research done on the topics. Just adding my two cents

Share this post


Link to post
Share on other sites

Thanks. Seems any permanent side-effects are really rare, I guess I just over-reacted after reading stuff like this: http://www.dryeyezon...e-from-Accutane

Oh that they aren't over reacting it happens and can. I sjorgen's eyes since accutane, while on my course really didn't have a problem. If they get bad and drops don't help then I would try talking to your derm on lowering your dose or quit....Make sure you READ your RX info on Accutane and eyes.

Share this post


Link to post
Share on other sites

I was on Accutane for two courses over the past two years. The first time my eyes were dry, but not too bad. The second course my eyes were so dry I had to put drops into them all the time and I got an eye infection at least once a month. I've been off it since August and my eyes have gone back to normal but do get fuzzy sometimes.. probably should up my glasses perscription.

Share this post


Link to post
Share on other sites

Guys, dry, red eyes ARE TEMPORARY!! I have experienced it for myself. Redness goes away within 3-4 months (after you take the last pill). Just be patient! Eye-drops WON'T HELP, they don't do shit! You just need to WAIT!

Believe me, redness and itchiness WILL GO AWAY! I was so worried that I wouldn't have normal eyes, but THANKS GOD, it was temporary. Here is my dosage, I had only one treatment course of accutane:

6 month - 60 mg (20-20-20)

+1 month - 50 mg (20-20-10)

+16 days - 30 mg (20-10)

TOTAL: 6*30*60+1*30*50+16*30 = 12780 mg

CUMULATIVE DOSE: 12780 mg / 68 kg = 188! (120-150 is normal).

May God help you all!

Share this post


Link to post
Share on other sites

Hi, guys.

I know this thread is very old. But I had to answer this anyway.

I had a 14 months treatment with Accutane and nowadays, almost 10 years after the end of the treatment, I'm still facing dryeyes problem.

Every single day, I have to put drops in my eyes, 6 to 10 times a day.

Three years ago, the problem was so serious that I've thought I was going to get blind. Really.

I've asked seven doctors and I still don't have a solution. Just maintenance artificial drops.


 

Edited by edgar piccin

Share this post


Link to post
Share on other sites

Guys someone has resolved dry eye due to isotretinoin? I was thinking to pulsed light for dry eye some experience?
help me please!

Share this post


Link to post
Share on other sites

I have a night time dry eye problem now but it's 20 years since I took Accutane so don't think I can necessarily associate the two....it's a really frustrating condition because doctors don't seem to have much of a clue what to do with it.  Some local optometrists offer IPL therapy so I have wondered about trying that myself.  I've read there are some medicated drops available in some parts of the world (Ristasis, Xiidra), also steroid cream or adding some fish oil/omega-3 to your diet.  There's also suggestion on the net of a connection to demodex mites and there may be some terpinenol impregnated wipes to try.  Haven't tried any of these myself as not sure they're available here but interested to hear from anyone who has.

Share this post


Link to post
Share on other sites

My eyes are no longer dry, but I was on a longer term course with a lower dosage. During the treatment, I was using lubricating eye drops every morning.
 

4 hours ago, Jazzguy said:

I have a night time dry eye problem now but it's 20 years since I took Accutane so don't think I can necessarily associate the two....it's a really frustrating condition because doctors don't seem to have much of a clue what to do with it.  Some local optometrists offer IPL therapy so I have wondered about trying that myself.  I've read there are some medicated drops available in some parts of the world (Ristasis, Xiidra), also steroid cream or adding some fish oil/omega-3 to your diet.  There's also suggestion on the net of a connection to demodex mites and there may be some terpinenol impregnated wipes to try.  Haven't tried any of these myself as not sure they're available here but interested to hear from anyone who has.



I've read that sungazing during the early or late hours where there is 0 UV can strengthen your eyesight.

Share this post


Link to post
Share on other sites

I took one course of accutane, I don't remember how long for but it was 8 years ago. I've had dry, red eyes ever since. Nothing helps it and my night vision is not as good as it used to be. I get eye infections frequently as well. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×